Jump to content

Anyone Else?


Recommended Posts

Okay had my first pots attack in awhile ugh. I hate them so much. Does anyone else's go like this: minding my own biz SITTING. Out of nowhere, bam adrenaline rush, feel cold all over, panic, tachycardia, presyncope, nausea. Also had a bp reading of 65/45 pulse 88 then 125/90 pulse 100 ten minutes later. 15 minutes later, emts took my bp and it was 145/100 pulse 88 ekg normal. I normally run around 106/70. Only reason I cracked and called the emt's was new and extreme radiating chest pain and overwhelming nausea. Bah! I hate this darn thing.

Link to comment
Share on other sites

Sort of. My symptoms changed in 2009. Prior to I had been diagnosis with orthostatic hypotention and symptoms appeared when I stood up. In 2009, while driving home from work, I began having a terrible headache, followed by nausea and a feeling of being disoriented to place. I get home and feel exhausted with the headache and nausea hanging on.... Since that time, no matter what I do or medicines I take, sitting in an upright brings on those symptoms every time. I don't know if it's the high heart rate or dropping blood pressure that causes these symptoms. It's SO frustrating!

Link to comment
Share on other sites

They feel so scary! I always felt like I was about to die or something during them, lol. Now that I know that they are pretty normal for people with POTS, I am a lot calmer during them. I lay down, take a small dose of beta blocker and try to distract myself by playing around with my phone or something. Mine usually start with tachycardia and chest pain, then I'll get very dizzy and lose my breath. Sometimes I'll feel pretty nauseous too.

It actually happened to me yesterday at my GP's office, he ask if I felt okay but I lied and said I was fine! I've had them call an ambulance on me before because of my dodgy vitals after some local anaesthetic and I couldn't be bothered explaining that I'd be fine if I just went home and had a rest..!

Link to comment
Share on other sites

Do either of you know if the first symptoms when the nausea hit was from the low BP or the high HR?

I'm not sure sorry. I don't typically struggle too much with my BP during these times though so I don't think it's that in my case.

I have low blood pressure that goes up when I stand although I don't stand up when these happen to me otherwise my tachy would be unbearable!

Link to comment
Share on other sites

I have this on a daily basis - all day long - up and down like that. It is pretty scarry and you're on a rollar coaster ride all the time. It's very tiring. I can't treat my lows because of my highs and vica-versa. That's probably why I can't do ANY of the traditional POTS treatments.

Link to comment
Share on other sites

You're not alone - it's awful. I usually get a heat rush then the tachycardia. Its more controlled now with the florineff but before christmas it could go on for hours. My hr would go from 60 to 125 just sitting or lying. then it would spike up and down like Issie's does. During one of these episodes we tried taking my bp four times over the course of an hour and it would not read -i presume it was too high. And thats what it feels like for me- like my chest is going to explode.

It's the worst thing.

Link to comment
Share on other sites

this makes me wonder even more

i've only started the kind of symptoms lemons is describing after i got diagnosed with POTS and i kept (still keep) thinking it's my body's reaction to this med or that med, or a combo of meds. Sif, I tried to do the same thing, take my beta blocker and relax, but sometimes my brain doesn't want to listen to me and before i know it it's a full blown panic attack.

Alex.

Link to comment
Share on other sites

I don't get these really any more. At least not at the intensity I did when I first began to develop POTS. It's odd--even when I have relapses I do not get this sort of episode. But I used to have episodes similar to what you describe (8-10 yrs ago). My doctors convinced me I had a panic disorder--I was mystified though by what emotional problem could be triggering it!

Link to comment
Share on other sites

i get these too - started a couple of days ago. I blamed the meds - florinef and midodrine, but I stopped taking them and still get the spikes in bp/hr.

How do you cope? I take a beta blocker every time but it took a while for it to kick in, and if i start to panic (which i usually do) then i'm good for nothing for the rest of the day - too afraid to get out of bed or do anything. It's horrible.

Alex

Link to comment
Share on other sites

Alex, midodrine could have definitely triggered the surges in you though because it increases sympathetic activity. I try to take slow deep breaths when it is happening and drink a lot of water. I also wake my husband up and ask him to tell me a short story. I know that sounds ridiculous, but it distracts me from it and slows down my HR. I think the fear i get when it is happening just makes my hr even faster so I like to remind myself that it will be okay and my hr will slow down eventually

Link to comment
Share on other sites

oops, hit post too soon, and it,s not only my heart rate (which is what started this whole "journey " in June of last year, it's the bp - and i,m known to have low bp even before this chain of events has started

Link to comment
Share on other sites

I have found valium works quicker than BB's. Only need to take 2.5mg and only when it happens. The Fludrocortosone also stopped them happening or not to the same degree.

Maybe some of the symptoms -chest pressure and tension are due to raised bp rather than high hr. But am not sure what is causing that?

Link to comment
Share on other sites

My BP is high too with the adrenaline surges, everyone's is. It is an effect of the adrenaline. Mine goes way up when I stand and during an adrenaline surge it can go 160/100 and stay high for quite a while. That is a normal reaction to a sudden surge in sympathetic activity

Link to comment
Share on other sites

I've only had two really bad ones, but they happen all day long really to a lesser extent...Once I was upset/angry, because of frustration in finding out where I was going in a car (actually this has happened, anytime I would get very angry without meds) ; the other was when I was inbetween beta blockers; it was a full blown panic attack, but being a nurse, I knew what to do...Go to a dimly lit room, sit down, drink small sips of water, try to take slow deep breaths, and pray!!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...